Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 19, 2019, 1:46 PM CDT for Moultrie County, Piatt County, Illinois. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2019, 1:46 PM CDT (18:46 UTC)
- Expired
- May 19, 2019, 2:02 PM CDT
- In force
- 16 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Moultrie County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 1:46 PM CDT | TSTM WND DMG | 1 Sw Lovington, IL | POWER POLE LEANING. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795
WUUS53 KILX 191846
SVRILX
ILC139-147-191915-
/O.NEW.KILX.SV.W.0012.190519T1846Z-190519T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
146 PM CDT Sun May 19 2019
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Moultrie County in central Illinois...
Southeastern Piatt County in central Illinois...
* Until 215 PM CDT.
* At 146 PM CDT, a severe thunderstorm was located over Lovington, or
7 miles north of Sullivan, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Arthur, Atwood, Lovington, Hammond and Cadwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3979 8846 3979 8847 3965 8847 3961 8865
3974 8872 3992 8847
TIME...MOT...LOC 1846Z 241DEG 37KT 3971 8862
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
Geelhart2 follow-up statements
367
WWUS53 KILX 191854
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
154 PM CDT Sun May 19 2019
ILC139-147-191915-
/O.CON.KILX.SV.W.0012.000000T0000Z-190519T1915Z/
Moultrie-Piatt-
154 PM CDT Sun May 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN MOULTRIE AND SOUTHEASTERN PIATT COUNTIES...
At 153 PM CDT, a severe thunderstorm was located about 5 miles
northwest of Arthur, or 11 miles northeast of Sullivan, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Arthur, Atwood, Lovington and Cadwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 3979 8846 3979 8847 3967 8847 3966 8862
3972 8863 3985 8854 3992 8847
TIME...MOT...LOC 1853Z 242DEG 37KT 3974 8852
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
Geelhart039
WWUS53 KILX 191902
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
202 PM CDT Sun May 19 2019
ILC139-147-191912-
/O.CAN.KILX.SV.W.0012.000000T0000Z-190519T1915Z/
Moultrie-Piatt-
202 PM CDT Sun May 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOULTRIE AND
SOUTHEASTERN PIATT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
in Lincoln.
LAT...LON 3979 8846 3979 8847 3967 8847 3966 8862
3972 8863 3985 8854 3992 8847
TIME...MOT...LOC 1901Z 241DEG 37KT 3979 8841
$$
GeelhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:51 PM CDT, 55 minutes earlier.
Area forecast discussion, May 19, 12:51 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1251 PM CDT Sun May 19 2019 .UPDATE... Issued at 1038 AM CDT Sun May 19 2019 Update includes some adjustments to PoPs in northwest CWA, for development ahead of the cold front. Showers and thunderstorms continue to develop on the south end of the front, with a northeast track. With clearing on satellite through central Illinois, will have to monitor additional development over St. Louis as this tracks northeast towards the CWA. This will be the area of concern ahead of the cold front in terms of possible strong to severe thunderstorms, although the development along the front will need to be watched as well. We will be completing an 18z UA sounding analysis to aid SPC's uncertainty, as well as understand the low and mid levels due to clearing skies and warming at the sfc. && .SHORT TERM...(Today and tonight) ISSUED AT 304 AM CDT Sun May 19 2019 Focus of short term forecast is on severe weather potential this afternoon. Low pressure will track northeast from Iowa into the central Great Lakes, with a trailing cold front pushing in from the west during the afternoon. Current water vapor imagery depicts developing mid level dry slot to our southwest which will cross the area this afternoon. A mid level shortwave and 70 kt speed max shifting overhead around midday, should generate isolated to scattered afternoon convection, primarily over the eastern half to third of the CWA. The usual concerns of clear out/destabilization after morning showers and storms remain. But with some clearing expect ML CAPEs approaching 2k J/kg with 40-50 kt 0-6 km effective bulk shear. This thermodynamic environment would primarily support damaging wind gusts, with concerns for hail or brief spin-ups in low-topped supercells early in the convective cycle. CAMs show quite a bit of spread with respect to convective coverage leading to lower confidence on how widespread activity will become. Separate from the storms, a tight pressure gradient will produce brisk and gusty southwest winds. Sustained 15-25 mph with 35+ mph gusts are expected from mid morning through afternoon. The cold front will sweep east of the area late afternoon into early evening, ending the storm threat. Brisk westerly winds behind the front will usher in a cooler and much less humid airmass, with lows tonight dropping into the 40s west of I-57. .LONG TERM...(Monday through Saturday) ISSUED AT 304 AM CDT Sun May 19 2019 Monday into Tuesday will see a brief return to spring-like temperatures, as cool Canadian high pressure shifts through the Great Lakes. This will produce a day of well below normal highs on Monday in the low to mid 60s, and another night of widespread upper 40s lows Monday night. With the high shifting east on Tuesday, warm advection will commence and bring highs closer to normal. Another strong disturbance ejecting from the broad western trough will develop strong low pressure over the central US Tuesday. Strong low to mid level southwest flow ahead of this feature will lead to increasing instability later Tuesday afternoon and especially Tuesday evening. Although early, short to medium range models are showing good potential for a squall line/QLCS forming to our west Tuesday afternoon and tracking into the CWA Tuesday evening. Instability and shear parameters suggest all severe modes could be in play, so this situation will be monitored closely over the next 24-48 hours as details become clearer. Wednesday into next weekend...medium range models continue to be in fairly good agreement that a strong subtropical ridge will set up over the southeast US. Our portion of the Midwest looks to be on the periphery of the ridge, or near an active ring of fire type pattern. Thus periods of showers and storms with potential for multiple MCSs look possible with low confidence on timing at this range. As a result much of the extended has been broad brushed with low to medium chance pops. Summer- like heat and humidity will accompany the convection, with widespread highs in the 80s. If these trends do materialize, QPF will need to be monitored, as additional heavy rains will not be welcome for those with planting interests or for area tributaries and mainstem rivers. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1242 PM CDT Sun May 19 2019 Difficult TAFs today as a band is currently developing from St. Louis to Decatur. This is expected to bring -TSRA to DEC, however I left it out at CMI for now, as unknown building on north end is limiting my confidence. Otherwise the larger impact will be with frontal passage this afternoon through evening from west to east. Gusty southwest winds continue to bring 25-30kt gusts, with sustained around 20kts. Behind frontal passage, winds will decrease and shift to the west, then northwest overnight. Ceilings will remain SCT throughout much of the afternoon, unless impacted by -TSRA, then ceilings drop to MVFR around 3kft. Ceilings will decrease overnight as more clouds arrive, then begin to lift through Monday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Baker SHORT TERM...25 LONG TERM...25 AVIATION...Baker
Hazardous weather outlook, May 19, 11:28 AM CDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1128 AM CDT Sun May 19 2019 ILZ027>031-036-037-040-041-047-049-050-201100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 1128 AM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois, generally across the Illinois River Valley. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms are possible this afternoon, however, severe weather is not expected west of the Illinois River Valley. Southwest winds will gust 30 to 35 mph, causing some difficult travel for high profile vehicles. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Strong to severe thunderstorms are also possible Tuesday evening into Tuesday night. While river levels will continue to fall along the Illinois River, flooding will persist through the upcoming week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. ILZ038-042-043-048-051>053-201100- Christian-De Witt-Logan-Macon-McLean-Menard-Sangamon- 1128 AM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible this afternoon. A few of the storms may briefly be strong or severe. The main hazards are damaging winds and perhaps some hail. Southwest winds will gust 30 to 35 mph late this morning into the afternoon, causing some difficult travel for high profile vehicles. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Additional strong to severe thunderstorms are possible Tuesday evening and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon, most likely before 4 pm. ILZ044>046-054>057-061>063-066>068-071>073-201100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 1128 AM CDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered thunderstorms are possible this afternoon and early evening. There is a slight risk that some of these storms could be severe. The main hazards are damaging winds and hail, though an isolated tornado can't be ruled out. Southwest winds will gust 30 to 35 mph late this morning into the afternoon, causing some difficult travel for high profile vehicles. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Additional strong thunderstorms are possible Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon. The most likely time frame is 2 pm to 6 pm. Geelhart
In the hours before
Local storm report, May 19, 8:02 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
802 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ROANOKE 40.80N 89.20W
05/19/2019 M1.40 INCH WOODFORD IL CO-OP OBSERVER
&&
JRPLocal storm report, May 19, 8:10 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
810 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NW PEORIA 40.80N 89.68W
05/19/2019 M1.20 INCH PEORIA IL CO-OP OBSERVER
&&
JRPLocal storm report, May 19, 8:22 AM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
822 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN MINONK 40.90N 89.04W
05/19/2019 M1.31 INCH WOODFORD IL CO-OP OBSERVER
0700 AM HEAVY RAIN 5 NNW EL PASO 40.81N 89.05W
05/19/2019 M1.72 INCH WOODFORD IL COCORAHS
0700 AM HEAVY RAIN 5 SSW PRINCEVILLE 40.86N 89.79W
05/19/2019 M1.37 INCH PEORIA IL COCORAHS
0700 AM HEAVY RAIN 4 NE CUBA 40.53N 90.14W
05/19/2019 M1.12 INCH FULTON IL COCORAHS
&&
JRPLocal storm report, May 19, 10:29 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1029 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN NNW SECOR 40.74N 89.14W
05/19/2019 M1.30 INCH WOODFORD IL COCORAHS
0700 AM HEAVY RAIN 3 S DUNLAP 40.82N 89.68W
05/19/2019 M1.25 INCH PEORIA IL COCORAHS
0700 AM HEAVY RAIN 3 WNW PEORIA 40.76N 89.66W
05/19/2019 M1.10 INCH PEORIA IL COCORAHS
0700 AM HEAVY RAIN 2 NE WASHINGTON 40.72N 89.41W
05/19/2019 M1.06 INCH TAZEWELL IL COCORAHS
&&
JRPSpecial weather statement, May 19, 1:34 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
134 PM CDT Sun May 19 2019
ILZ044-054-191915-
Piatt-Moultrie-
134 PM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR MOULTRIE AND SOUTHEASTERN
PIATT COUNTIES UNTIL 215 PM CDT...
At 133 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bethany, or 9 miles northwest of Sullivan, moving northeast at 30
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sullivan, Arthur, Bethany, Atwood, Lovington, Dalton City, Hammond,
Cadwell and Lake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3961 8848 3958 8881 3974 8881 3974 8876
3978 8875 3989 8846
TIME...MOT...LOC 1833Z 241DEG 27KT 3965 8877
GeelhartThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:34 PM CDT | Special Weather Statement | ILX | Moultrie | 41 min |
| May 19, 2:01 PM CDT | Special Weather Statement | ILX | Douglas | 44 min |
| May 19, 2:22 PM CDT | Special Weather Statement | ILX | Vermilion | 38 min |
| May 19, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 46 min |
| May 19, 3:03 PM CDT | Special Weather Statement | ILX | Edgar | 27 min |
| May 19, 3:30 PM CDT | Special Weather Statement | ILX | Clark, Crawford, Jasper | 45 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.